MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the intraocular lens (iol) was implanted in the left eye, the patient experienced blurred vision.The issue was noticed during post-operative exam.The lens was explanted in a secondary procedure.Another johnson and johnson iol was implanted as replacement (same model, different diopter of 11.0, different cylinder of 6.00).An incision enlargement was required.There was no patient injury.The patient is doing fine post-operative.It is unknown if the patient's visual acuity improved with the replacement lens.No further information was provided.
 
Additional Manufacturer Narrative
Section a5: race and ethnicity: unknown; section b3: date of event: unknown; the best estimate date is between (b)(6).2023.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: apr 19, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens was received cut in half.The lens was cleaned and no issues that could contribute to or cause the complaint issue were identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue was not confirmed during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16702329
Report Number3012236936-2023-00863
Device Sequence Number11679212
Product Code HQL
UDI-Device Identifier05050474662933
UDI-Public(01)05050474662933(17)250220
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/20/2025
Device Model NumberZCU450
Device Catalogue NumberZCU450U115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLATINUM, UNKNOWN LOT #
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight54 KG